Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 418, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Nov 5, 2008, 5:13 PM CST for Montgomery County, Wilson County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2008, 5:13 PM CST (23:13 UTC)
- Expired
- Nov 5, 2008, 5:57 PM CST
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Montgomery County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 130 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 2:17 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 052313
SVRICT
KSC125-205-060015-
/O.NEW.KICT.SV.W.0418.081105T2313Z-081106T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CST WED NOV 5 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
WILSON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 615 PM CST.
* AT 511 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BUXTON...TO ELK CITY...TO
9 MILES WEST OF HAVANA...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTOONA...BENEDICT...BOLTON...BUFFALO...BUXTON...CHERRYVALE...
COYVILLE...ELK CITY...FREDONIA...HAVANA...INDEPENDENCE ARPT...
INDEPENDENCE...NEODESHA...NEW ALBANY...PARSONS TRI CITY ARPT...
SYCAMORE.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3711 9597 3773 9596 3773 9553 3722 9552
3707 9595
TIME...MOT...LOC 2312Z 235DEG 30KT 3750 9588 3732 9598
3714 9609
$$
KLEINSASSER5 follow-up statements
000
WWUS53 KICT 052325
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
525 PM CST WED NOV 5 2008
KSC125-205-060015-
/O.CON.KICT.SV.W.0418.000000T0000Z-081106T0015Z/
WILSON KS-MONTGOMERY KS-
525 PM CST WED NOV 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY AND WILSON COUNTIES UNTIL 615 PM CST...
AT 520 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FREDONIA TO ELK CITY TO 7
MILES NORTH OF HAVANA...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR BUFFALO BY 540 PM CST.
NEAR INDEPENDENCE BY 545 PM CST.
NEAR NEODESHA BY 550 PM CST.
NEAR CHERRYVALE BY 600 PM CST.
THESE DANGEROUS STORMS WILL ALSO AFFECT BUXTON...BENEDICT...
INDEPENDENCE AIRPORT...BOLTON AND SYCAMORE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3711 9597 3773 9596 3773 9553 3722 9552
3707 9595
TIME...MOT...LOC 2325Z 235DEG 30KT 3759 9577 3738 9585
3721 9594
$$
DARMOFAL000
WWUS53 KICT 052334
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CST WED NOV 5 2008
KSC125-205-060015-
/O.CON.KICT.SV.W.0418.000000T0000Z-081106T0015Z/
WILSON KS-MONTGOMERY KS-
534 PM CST WED NOV 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY AND WILSON COUNTIES UNTIL 615 PM CST...
AT 529 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BENEDICT TO 7 MILES
SOUTHEAST OF BUXTON TO ELK CITY...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR INDEPENDENCE BY 545 PM CST.
NEAR NEODESHA BY 550 PM CST.
NEAR CHERRYVALE BY 600 PM CST.
THESE DANGEROUS STORMS WILL ALSO AFFECT BENEDICT...BOLTON AND
SYCAMORE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3711 9597 3773 9596 3773 9553 3722 9552
3707 9595
TIME...MOT...LOC 2334Z 235DEG 30KT 3763 9569 3742 9577
3725 9586
$$
DARMOFAL000
WWUS53 KICT 052346
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CST WED NOV 5 2008
KSC125-205-060015-
/O.CON.KICT.SV.W.0418.000000T0000Z-081106T0015Z/
WILSON KS-MONTGOMERY KS-
547 PM CST WED NOV 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY AND WILSON COUNTIES UNTIL 615 PM CST...
AT 542 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF BUFFALO TO NEODESHA TO INDEPENDENCE...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CHERRYVALE BY 600 PM CST.
THESE DANGEROUS STORMS WILL ALSO AFFECT SYCAMORE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3711 9597 3773 9596 3773 9553 3722 9552
3707 9595
TIME...MOT...LOC 2347Z 235DEG 30KT 3771 9556 3748 9559
3728 9576
$$
DARMOFAL000
WWUS53 KICT 052355
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CST WED NOV 5 2008
KSC125-060005-
/O.CAN.KICT.SV.W.0418.000000T0000Z-081106T0015Z/
MONTGOMERY KS-
555 PM CST WED NOV 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY HAS
BEEN CANCELLED...
AT 550 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9587 3739 9588 3738 9589 3738 9596
3773 9596 3773 9553 3739 9553
TIME...MOT...LOC 2355Z 235DEG 30KT 3775 9549 3752 9552
3732 9569
$$
KSC205-060015-
/O.CON.KICT.SV.W.0418.000000T0000Z-081106T0015Z/
WILSON KS-
555 PM CST WED NOV 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON COUNTY
UNTIL 615 PM CST...
AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES EAST OF BUFFALO TO 6 MILES SOUTHEAST OF ALTOONA TO 9
MILES SOUTH OF NEODESHA...MOVING NORTHEAST AT 35 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF WILSON
COUNTY...INCLUDING NEODESHA.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9587 3739 9588 3738 9589 3738 9596
3773 9596 3773 9553 3739 9553
TIME...MOT...LOC 2355Z 235DEG 30KT 3775 9549 3752 9552
3732 9569
$$
DARMOFAL000
WWUS53 KICT 052357
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CST WED NOV 5 2008
KSC205-060007-
/O.CAN.KICT.SV.W.0418.000000T0000Z-081106T0015Z/
WILSON KS-
557 PM CST WED NOV 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR WILSON COUNTY HAS BEEN
CANCELLED...
AT 554 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9587 3739 9588 3738 9589 3738 9596
3773 9596 3773 9553 3739 9553
TIME...MOT...LOC 2357Z 235DEG 30KT 3776 9547 3753 9550
3733 9567
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:23 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 5, 2:23 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 223 PM CST WED NOV 5 2008 .DISCUSSION... FORECAST CONCERNS...SEVERE WEATHER POTENTIAL THIS EVENING...THEN MORE WIND INTO THURSDAY ACROSS CENTRAL KANSAS. VIGOROUS UPPER TROF ACROSS THE CENTRAL ROCKIES WILL MOVE OUT ACROSS THE CENTRAL PLAINS TONIGHT...EVOLVING INTO A DEEP TROPOSPHERIC LOW ACROSS THE NORTHERN PLAINS/UPPER MIDWEST ON THURSDAY. MODEST YET SUFFICIENT LOW LEVEL MOISTURE WILL RESULT IN MODERATE INSTABILITY ALONG THE SURFACE COLD FRONT AND DRY LINE LATE THIS AFTERNOON THROUGH THIS EVENING...AIDED BY THE MID LEVEL COLD ADVECTION STEEPENING LAPSE RATES. THIS IN COMBO WITH STRONG SHEAR WILL RESULT IN A SEVERE WEATHER EPISODE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. EXPECT THE ELEVATED AND SHALLOW CONVECTION/SHOWERS TO BECOME MORE SURFACE BASED AFTER 22Z...WITH INCREASING CONVERGENCE ALONG THE FRONT FOCUSING DEEPER UPDRAFTS/STRONGER CONVECTIVE DEVELOPMENT ACROSS SOUTH CENTRAL KANSAS. THOUGH PERHAPS A FEW DISCRETE SUPERCELLS WILL BE POSSIBLE EARLY ON...EXPECT THE LINEAR FORCING ALONG THE FRONT TO RESULT IN A STEADY-STATE INTENSIFICATION OF A MULTI-CELL/SQUALL LINE AS EVENT PROGRESSES. STRONGER DYNAMICS WITH A COUPLED UPPER JET WILL ALLOW A CONTINUED SEVERE RISK AS LINEAR CONVECTION ROLLS ACROSS SOUTHEAST KANSAS INTO THE LATE EVENING HOURS. STRONG DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WILL BE THE PRIMARY SEVERE RISKS...THOUGH A CONDITIONAL CHANCE FOR A COUPLE TORNADOES WILL BE POSSIBLE THIS EVENING. SOME POST FRONTAL SHOWERS WILL ALSO BE POSSIBLE THIS EVENING ALONG THE MOIST/ELEVATED MID LEVEL FRONT. ON THURSDAY...EXPECT STRONG WEST WINDS TO DEVELOP ON THE SOUTH SIDE OF THE DEEP CYCLONE TO OUR NORTH...WITH DRY ADIABATIC LOW LEVEL LAPSE RATES PROMOTING STRONG MIXING AND TRANSFER OF HIGHER MOMENTUM AIR ALOFT. CONFIDENCE IS HIGH ENOUGH TO GO WITH A SECOND PERIOD WIND ADVISORY ACROSS CENTRAL KANSAS. THE DEEP LOW PRESSURE AREA WILL BE A SLOW MOVER INTO FRIDAY...WITH WEAK COLD ADVECTION KEEPING US RATHER CHILLY WITH PERIODS OF CLOUDINESS...ESPECIALLY ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. THE MEDIUM RANGE MODELS ARE STILL SUPPORTIVE OF THE MAINTENANCE OF THE CHILLY AIR ACROSS THE REGION OVER THE WEEKEND AS A RATHER EXPANSIVE UPPER LOW DEVELOPS ACROSS THE GREAT LAKES AND PROVINCIAL ONTARIO. THERE ARE STILL DIFFERENCES ON TIMING AND TRACK OF THE SOUTHERN PLAINS UPPER TROF FOR EARLY NEXT WEEK. ONLY HAVE MODEST CONFIDENCE ON THE CURRENT SCENARIO...WITH THE POTENTIAL FOR AT LEAST A CHILLY RAIN ACROSS MUCH OF THE AREA. WILL NOT MAKE TOO MANY CHANGES FOR NOW. THE GFS REMAINS A BIT MORE PROGRESSIVE THOUGH WILL CONTINUE TO STAY WITH A COMPROMISE OF THE TWO. DARMOFAL && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERNS WILL BE GUSTY WINDS FOR SE AND SOUTH CENTRAL KS THIS AFTERNOON AND STORMS THIS AFTERNOON AND TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH. THE COLD FRONT IS CURRENTLY MAKING ITS WAY THROUGH CENTRAL KS. AHEAD OF THIS FRONT SOUTH WINDS WILL FLIRT WITH ADVISORY CRITERIA FOR SOUTH CENTRAL AND ESPECIALLY SE KS. THEREFORE KICT...KSLN AND KCNU WILL HAVE THE BEST SHOT TO SEE SUSTAINED WINDS AT 30 WITH GUSTS TO 40 MPH. BETWEEN 3-4 PM THE FRONT WILL BE GENERALLY ALONG I-135 WITH STORMS DEVELOPING ALONG IT. KICTS BEST SHOT AT STORMS WILL BE BETWEEN 3PM AND 5PM BEFORE THE FRONT QUICKLY SCOOTS OFF TO THE EAST...IMPACTING KCNU AFTER DARK. KCNU WILL HAVE THE GREATEST SHOT AT EXPERIENCING SEVERE STORMS AS THE STORMS ORGANIZE INTO A SOLID LINE. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 57 38 55 / 60 10 10 0 HUTCHINSON 43 56 37 54 / 30 10 10 0 NEWTON 44 56 37 52 / 60 10 10 10 ELDORADO 46 56 38 52 / 90 10 10 10 WINFIELD-KWLD 46 59 39 56 / 80 0 0 0 RUSSELL 39 52 35 52 / 30 10 10 0 GREAT BEND 40 54 36 54 / 30 10 10 0 SALINA 43 53 36 51 / 40 10 10 10 MCPHERSON 43 55 37 51 / 40 10 10 0 COFFEYVILLE 50 61 40 55 / 100 10 0 10 CHANUTE 49 58 39 51 / 100 10 10 10 IOLA 49 57 38 50 / 100 10 10 10 PARSONS-KPPF 50 61 40 54 / 100 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ051>053- 068>072-083-092>096-098>100. WIND ADVISORY FROM 8 AM TO 5 PM CST THURSDAY FOR KSZ032-033- 047>049. &&
Hazardous weather outlook, Nov 5, 3:23 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 323 PM CST WED NOV 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 323 PM CST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL AFFECT PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. THE BEST RISK FOR SEVERE STORMS WILL RESIDE FOR AREAS EAST OF A MARION TO EL DORADO TO ARKANSAS CITY LINE. STRONG DAMAGING WINDS TO 75 MPH...HAIL UP TO QUARTER SIZE AND EVEN TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WEST WINDS WILL DEVELOP ACROSS CENTRAL KANSAS ON THURSDAY. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR DETAILS. THE RANGELAND FIRE DANGER INDEX WILL CLIMB INTO THE HIGH CATEGORY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON THURSDAY...AND INTO THE VERY HIGH CATEGORY ACROSS CENTRAL KANSAS. HIGH FIRE DANGER IS POSSIBLE AGAIN ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON FRIDAY. THERE IS A SLIGHT CHANCE FOR SNOW...OR RAIN MIXED WITH SNOW...IN CENTRAL KANSAS ON MONDAY NIGHT. THE RISK FOR ANY SNOW ACCUMULATION IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS EXPECTED THIS EVENING ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS...MAINLY EAST OF A MARION TO EL DORADO TO ARKANSAS CITY LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Nov 5, 3:09 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 309 PM CST WED NOV 5 2008 KSZ093-098-052215- CHAUTAUQUA-COWLEY- 309 PM CST WED NOV 5 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES... AT 307 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF CHILOCCO...OR 24 MILES SOUTH OF ARKANSAS CITY...AND MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN SOUTHEASTERN COWLEY AND WESTERN CHAUTAUQUA COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KRC
Special weather statement, Nov 5, 4:02 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 402 PM CST WED NOV 5 2008 KSZ093-098-052245- CHAUTAUQUA-COWLEY- 402 PM CST WED NOV 5 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND SOUTHEAST COWLEY COUNTIES... AT 357 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF GRAINOLA...OR 10 MILES SOUTHWEST OF CEDAR VALE...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Nov 5, 4:25 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 7 E CEDAR VALE 37.11N 96.37W
11/05/2008 E1.00 INCH CHAUTAUQUA KS STORM CHASER
&&
LFWLocal storm report, Nov 5, 4:33 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 7 E CEDAR VALE 37.11N 96.37W
11/05/2008 E1.00 INCH CHAUTAUQUA KS STORM CHASER
&&
RBLLocal storm report, Nov 5, 5:07 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL SEDAN 37.13N 96.18W
11/05/2008 E1.75 INCH CHAUTAUQUA KS LAW ENFORCEMENT
&&
LFWLocal storm report, Nov 5, 5:10 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 ENE LONGTON 37.39N 96.03W
11/05/2008 E0.75 INCH ELK KS STORM CHASER
&&
RECThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:52 AM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
| Nov 5, 2:30 PM CST | Wind Advisory | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 27 hr |
| Nov 5, 4:26 PM CST | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 64 min |
| Nov 5, 4:42 PM CST | Tornado Warning | ICT | Chautauqua | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.